Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 2, 2005, 6:23 AM CDT for Dawson County, Gosper County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 6:23 AM CDT (11:23 UTC)
- Expired
- Jun 2, 2005, 12:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Dawson County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 119 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 021126
FFWGID
NEC047-073-021730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
623 AM CDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1230 PM CDT
* AT 619 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN FROM 12 MILES NORTHEAST OF SUMNER TO 11 MILES SOUTH OF
ELWOOD...OR FROM 26 MILES SOUTHEAST OF BROKEN BOW TO 25 MILES SOUTH
OF LEXINGTON....MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
OVERTON...
LEXINGTON...
LOCAL LAW ENFORCEMENT REPORTED MAN-HOLE COVERS WERE BEING LIFTED IN
THE STREETS AND WATER WAS OVER THE CURBS IN LEXINGTON AT 618 AM.
THE HEAVY RAINFALL IS EXPECTED TO CONTINUE UNTIL AROUND 8 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND
CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 4050 10000 4034 10007 4035 9964 4068 9966
4069 9942 4103 9942 4101 10005
&
$$
NNNN2 follow-up statements
000
WGUS73 KGID 021347
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
846 AM CDT THU JUN 2 2005
NEC047-073-021730-
DAWSON NE-GOSPER NE-
846 AM CDT THU JUN 2 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR GOSPER AND
DAWSON COUNTIES...
AT 844 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED SOME COUNTY
ROADS WITH WATER FLOWING OVER THEM. SCATTERED THUNDERSTORMS
CONTINUED ACROSS THE COUNTIES...MOVING NORTHEAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4050 10000 4034 10007 4035 9964 4068 9966
4069 9942 4103 9942 4101 10005
$$
NELSON000
WGUS73 KGID 021544
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1043 AM CDT THU JUN 2 2005
NEC047-073-021553-
DAWSON NE-GOSPER NE-
1043 AM CDT THU JUN 2 2005
...THE FLASH FLOOD WARNING FOR GOSPER AND DAWSON COUNTIES IS
CANCELLED...
LAW ENFORCEMENT REPORTED THAT THE WATER OVER THE ROADWAYS WAS
RECEDING. ONLY A COUPLE OF ISOLATED THUNDERSTORMS REMAIN IN THE
AREA. ADDITIONAL FLOODING IS NOT EXPECTED FOR THE NEXT FEW HOURS.
THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
&&
LAT...LON 4050 10000 4034 10007 4035 9964 4068 9966
4069 9942 4103 9942 4101 10005
$$
NELSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:15 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 2, 3:15 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 315 AM CDT THU JUN 2 2005 .DISCUSSION...PRIMARY FOCUS NEXT COUPLE OF DAYS IS THUNDERSTORM CHANCES AND POTENTIAL SEVERE WEATHER. ONGOING COMPLEX OF THUNDERSTORMS WHICH INITIATED OVER THE HIGH PLAINS CONTINUES TO MAKE GRADUAL PROGRESS EAST THIS MORNING. THINK THEY SHOULD HOLD TOGETHER ENOUGH FOR SCATTERED WORDING THIS MORNING ACROSS PARTS OF THE NEBRASKA COUNTIES SINCE THAT AREA WILL BE ON THE NOSE OF THE LOW LEVEL JET AND 850 MB MOISTURE TRANSPORT VECTORS. FURTHER SOUTH IN THE KANSAS COUNTIES...IT IS MORE QUESTIONABLE BUT THINK THEY SHOULD STILL HAVE A CHANCE OF THUNDERSTORMS SINCE THE ENTIRE AREA WILL HAVE WARM AIR ADVECTION MOST OF THE DAY. THE MAIN FOCUS LATE THIS AFTERNOON INTO THE EARLY EVENING SHOULD SHIFT TO NORTHEAST COLORADO THROUGH NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. THIS SHOULD BE THE FAVORED AREA FOR THE NEXT ROUND OF CONVECTION WITH GOOD UPSLOPE FLOW AS A SURFACE LOW GATHERS OVER EASTERN COLORADO. THINK THE STORMS WHICH DEVELOP IN THIS AREA WILL THEN TRACK EAST EVENTUALLY MOVING INTO THE CWFA DURING THE EVENING AND OVERNIGHT HOURS. THE BEST SEVERE WEATHER POTENTIAL FOR GID SHOULD BE IN THE WESTERN COUNTIES AS THE STORMS MOVE INTO THAT AREA AND THE LOW LEVEL JET BEGINS TO GATHER STRENGTH DURING THE EVENING. ONE THING THAT WILL HAVE TO BE WATCHED IS THAT THE NAM DOES PRODUCE PERSISTENT WARM AIR ADVECTION TODAY AND DEVELOPS A WARM FRONT FROM NORTHWEST KANSAS INTO CENTRAL NEBRASKA BY LATE THIS AFTERNOON. IF THIS HAPPENS ONGOING ACTIVITY MAY PERSIST MUCH OF THE DAY...AND NEW STORMS COULD FIRE ALONG THE WARM FRONT THIS AFTERNOON. THINGS BECOME MORE UNCERTAIN BY FRIDAY WITH THE 00Z NAM PUSHING THE STRONGER LOW LEVEL FORCING FURTHER SOUTH THAN THE GFS. THE GFS ON THE OTHER HAND KEEPS MORE OF A NORTH TO SOUTH BOUNDARY FROM WESTERN KANSAS INTO CENTRAL NEBRASKA. A QUICK LOOK AT THE 06Z NAM SHOWS THE SURFACE BOUNDARY LOCATED FROM SOUTHWEST KANSAS INTO NORTHEAST NEBRASKA BY LATE IN THE AFTERNOON ON FRIDAY. WILL GO AHEAD AND KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST FRIDAY AFTERNOON INTO FRIDAY NIGHT SINCE THE BOUNDARY WILL STILL BE IN THE AREA...BUT THE EXACT PLACEMENT REMAINS UNCERTAIN. THE ACTIVE WEATHER APPEARS TO CONTINUE INTO THE WEEKEND AND HAVE KEPT LOW CHANCES OF THUNDERSTORMS IN THE FORECAST THROUGH THAT TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && KING
Hazardous weather outlook, Jun 2, 5:26 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 526 AM CDT THU JUN 2 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-031200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 526 AM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE STORM IS POSSIBLE TODAY...HOWEVER THE HIGHEST RISK FOR SEVERE WEATHER WILL BE AFTER 8 PM TONIGHT. THE MAIN THREATS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY. THE BEST CHANCE FOR SEVERE WEATHER DURING THAT TIME PERIOD APPEARS TO BE DURING THE LATE AFTERNOON AND EVENING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED...ESPECIALLY AFTER 8 PM TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KING
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.